Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Home Print this page Email this page Small font size Default font size Increase font size Users Online: 408
CASE REPORT
Year : 2021  |  Volume : 22  |  Issue : 1  |  Page : 70-72

Isotretinoin Hepatotoxicity or Isotretinoin Induced Autoimmune Hepatitis?


1 Department of Pediatric Gastroenterology, Hepatology and Nutrition, Faculty of Medicine, Inonu University, Malatya, Turkey
2 Department of Pathology, Faculty of Medicine, Inonu University, Malatya, Turkey

Correspondence Address:
Fatma Ilknur Varol
Department of Pediatric Gastroenterology, Hepatology and Nutrition, Faculty of Medicine, Inonu University, Malatya
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijpd.IJPD_87_20

Rights and Permissions

While isotretinoin, a drug used for the treatment of severe nodulocystic acne, is known to be hepatotoxic, an association with autoimmune hepatitis (AIH) has not been suggested so far. A 17-year-old girl diagnosed with AIH following isotretinoin use for acne vulgaris is presented, and the differences between isotretinoin hepatotoxicity and isotretinoin triggered AIH were discussed. To conclude this case, we want to underline that induction of an AIH by isotretinoin, even though so far unreported, is possible and thus the drug should be used with care, especially in patients with another autoimmune disease.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed116    
    Printed0    
    Emailed0    
    PDF Downloaded16    
    Comments [Add]    

Recommend this journal